Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 3, NWS Houston/Galveston, TX

April 17, 2009Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Apr 17, 2009, 2:38 PM CDT for Brazos County, Burleson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2009, 2:38 PM CDT (19:38 UTC)
Expired
Apr 17, 2009, 5:30 PM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
None

Counties Brazos County, TX, Burleson County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 171938
FFWHGX
TXC041-051-172230-
/O.NEW.KHGX.FF.W.0003.090417T1938Z-090417T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
238 PM CDT FRI APR 17 2009

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRAZOS COUNTY IN SOUTHEAST TEXAS...
  BURLESON COUNTY IN SOUTHEAST TEXAS...

* UNTIL 530 PM CDT

* AT 237 PM CDT...THE PUBLIC REPORTED 5 INCHES OF RAIN NEAR SOUTHLAND 
VALLEY IN COLLEGE STATION. THUNDERSTORMS ARE REDEVELOPING OVER THE 
AREA AND ANOTHER 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE BY 430 PM.

* LOCATIONS IN THE FLOOD WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLBORN...MILLICAN...KURTEN...CHRIESMAN...WIXON VALLEY...
  SOMERVILLE...COLLEGE STATION...CALDWELL AND BRYAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND

&&

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.

LAT...LON 3074 9663 3071 9656 3075 9647 3089 9639
      3097 9624 3078 9619 3057 9617 3043 9610
      3030 9665 3044 9685 3057 9695

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:50 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 17, 12:50 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1250 PM CDT FRI APR 17 2009

.DISCUSSION...
18Z TAF DISCUSSION.

&&

.AVIATION...
ON GOING TRENDS OF THE MCS OVER THE BRAZOS VALLEY INDICATE SLOW
MOVEMENT INTO THE I-45 COORIDOR. WILL SEE PREVAILING VCTS/TSRA
THROUGH THE EVENING HOURS PERHAPS LONGER DEPENDING ON HOW MUCH
INSTABILITY THE STORMS CAN TAP. INSTABILITY IS LIMITED ACROSS
AREAS NORTH OF I-10 BUT THIS UNSTABLE AIR COULD MOVE FURTHER
NORTH THIS AFTERNOON WITH STRONG LLJ PRESENT. WILL LIKELY SEE
+TSRA BUT WILL HOLD OFF ON MENTIONING HAIL/GR FOR NOW DUE TO
LIMITED INSTABILITY AT THE MOMENT. OVERNIGHT SHOULD SEE A LULL IN
ACTIVITY AND THEN SATURDAY SHOULD HAVE ANOTHER ROUND OF TSRA IN
THE LATE MORNING. POSSIBLE TO GET ANOTHER SQUALL LINE DEVELOPING
C TX OVERNIGHT WHICH WILL MOVE INTO THE AREA MUCH LIKE TODAY.
EXTENDED PART OF THE TAF TRIES TO INDICATE A HIGH POSSIBILITY OF
A SECOND ROUND OF STORMS. WINDS WILL LIKELY VEER FROM ESE TO MORE
SSE OVER THE NEXT 24 HRS.

39

&&

.PREV DISCUSSION... /ISSUED 1130 AM CDT FRI APR 17 2009/

DISCUSSION...
A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN COUNTIES OF SOUTHEAST TEXAS.
HAVE BEGUN TO RECEIVE SOME REPORTS OF FLOODING DEVELOPING IN COLORADO
COUNTY WHERE THE HEAVIEST RAINFALL HAS BEEN INDICATED. EVERYTHING IS
MOVING RATHER SLOWLY TO THE EAST WHICH IS INCREASING THE THREAT OF
FLOODING. THE WATCH IS IN EFFECT UNTIL 5 PM.  42

PREV DISCUSSION... /ISSUED 1043 AM CDT FRI APR 17 2009/

DISCUSSION...
TORNADO WATCH 160 HAS BEEN ISSUED FOR ALMOST ALL OF SOUTHEAST TEXAS...THE
BAYS AND THE NEARSHORE WATERS UNTIL 5 PM THIS AFTERNOON. CONDITIONS
ARE BECOMING INCREASINGLY FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT
THIS MORNING AND THIS AFTERNOON AS ACTIVITY CONTINUES TO DEVELOP AHEAD
OF THE EASTWARD MOVING CENTRAL/NORTH TEXAS MCS. HEAVY RAINFALL IS ALSO
BECOMING AN INCREASING THREAT. AN URBAN AND SMALL STREAM FLOOD ADVISORY
HAS ALREADY BEEN ISSUED FOR THE CURRENT ACTIVITY OUT WEST...AND IT IS
POSSIBLE THAT UPGRADES TO WARNINGS MIGHT BE NEEDED IF SOME SERIOUS TRAINING
PERSISTS.  42

PREV DISCUSSION... /ISSUED 957 AM CDT FRI APR 17 2009/

DISCUSSION...
HILL COUNTRY THROUGH NORTH TEXAS MCS IS SLOWLY MOVING EASTWARD TOWARD
SOUTHEAST TEXAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE DEVELOPING
AND STRENGTHENING AHEAD OF THE MCS JUST NEXT TO OUR WESTERNMOST COUNTIES.
THESE STORMS ARE TRAINING ARE ARE PROBABLY PRODUCING SOME MODERATE TO
HEAVY RAINFALL TOTALS. EXPECT ALL OF THIS ACTIVITY TO CONTINUE MOVING
TO THE EAST INTO OUR AREA IN THE NEXT FEW HOURS. THIS AFTERNOON LOOKS
WET FOR MUCH OF SOUTHEAST TEXAS...ESPECIALLY ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
(AVERAGE 1 TO 2 INCHES WITH ISOLATED 3 TO 6 INCH TOTALS FOR TODAY AND
TONIGHT) IN OUR AREA...AND THIS MAY LEAD TO THE ISSUANCE OF A FLOOD
WATCH EITHER LATER TODAY OR TONIGHT. THERE IS ALSO A CHANCE THAT SOME
OF THE STRONGER THUNDERSTORMS COULD BECOME SEVERE. FORECAST HAS BEEN
UPDATED TO RAISE THE RAIN CHANCES OUT WEST...TO BEEF UP AREA RAINFALL
TOTALS...AND TO MENTION SEVERE AREA WIDE. ANOTHER ROUND OR TWO OF STORMS
IS STILL ANTICIPATED LATER TONIGHT AND/OR ON SATURDAY.  42

PREV DISCUSSION... /ISSUED 626 AM CDT FRI APR 17 2009/

AVIATION...
VARIABLE LOW CLOUD CEILINGS OVER CWFA EARLY THIS MORNING FROM
1500-4000 FT. CONVECTIVE CLUSTER OVER HILL COUNTRY EXTENDING TO
NORTH CENTRAL TEXAS EXPECTED TO CONTINUE MOVING EAST. 4 KM WRF
INDICATE AREA OF PRECIP DEVELOPING OVER COASTAL BEND THIS MORNING
AND THEN MOVING NORTHEAST TO OUR REGION BLENDING WITH APPROACHING
CONVECTION FROM WEST. GFS AND NAM BUFR SOUNDINGS WOULD SUPPORT
TSTM ACTIVITY LATE MORNING TO AFTERNOON. WE DID INDICATE TEMPO
TSRA DURING THIS PERIOD. EAST TO EAST-SOUTHEAST WINDS WILL BE THE
PREVAILING DIRECTION. TIGHTER GRADIENT NOTED ACROSS SOUTHWEST
AND COASTAL REGIONS. 37

PREV DISCUSSION... /ISSUED 444 AM CDT FRI APR 17 2009/

DISCUSSION...
WARM ADVECTION AND AN UPPER LEVEL DISTURBANCE RESULTED IN
SCATTERED CONVECTIVE DEVELOPMENT ACROSS SE TX THURSDAY EVENING.
WATER VAPOR IMAGERY SHOWS THE LARGE UPPER LOW CENTERED ALONG THE
COLORADO/NEW MEXICO BORDER. SFC ANALYSIS SHOWS A WARM FRONT
SITUATED OFF THE UPPER TX COAST...WITH SFC DEWPOINTS IN THE LOWER
70S TO THE SOUTH OF THE BOUNDARY. MOISTURE HAS INCREASED IN THE
LAST 24 HRS...WITH 850 MB DEWPOINTS NOW IN THE 10-12C RANGE AND
PWS UP TO 1.2-1.4 INCHES ALONG THE COAST. A LARGE MCS IS MOVING
ACROSS THE EDWARDS PLATEAU/BIG COUNTRY REGION AND WILL SHIFT EAST
INTO CENTRAL TX THIS MORNING. GFS BUFR SOUNDINGS SHOW ONLY WEAK
CAPPING PLACE TODAY WITH CONVECTIVE TEMPS IN THE 70S. UPPER FLOW
WILL REMAIN DIFFLUENT AHEAD OF THE UPPER LOW OVER THE SRN PLAINS.
WARM FRONT IS EXPECTED TO PUSH INLAND ACROSS SE TX TODAY. AIRMASS
IS EXPECTED TO BECOME VERY UNSTABLE ALONG/SOUTH OF THE BOUNDARY
WITH LIS DROPPING TO -4 TO -8 RANGE AND CAPES IN EXCESS OF 2500
J/KG. THE QPF FORECAST FROM THE LATEST 4KM WRF-NMM RUN SHOWS GOOD
COVERAGE OF CONVECTIVE DEVELOPMENT OVER SE TX THIS AFTN BOTH ALONG
THE WARM FRONT AS IT PUSHES INLAND AND THE REMNANTS OF THE MCS
(CONVECTIVE OUTFLOW) AS IT MOVES INTO SE TX. BACKED SFC WINDS WILL
RESULT IN FAIRLY STRONG LOW LEVEL SHEAR OVER THE AREA (HELICITIES
>200 M2/S2). HAVE FORECAST LIKELY POPS AREAWIDE...AFTER 18Z. BEST
COVERAGE WILL BE OVER THE NORTH WHERE STRONGEST LOW LEVEL
CONVERGENCE WILL BE PRESENT. WILL MENTION POTENTIAL OF
SEVERE...WITH BEST CHANCE WEST OF THE I-45 CORRIDOR. LOCALLY HEAVY
DOWNPOURS WILL BE POSSIBLE AS WELL.

LITTLE CHANGE IS EXPECTED TONIGHT/SATURDAY. ATMOSPHERE WILL REMAIN
UNSTABLE (LIS -4 TO -8) WITH 40 KT LOW LEVEL JET CONTINUING TO
TRANSPORT DEEP MOISTURE INTO THE AREA. PWS OF 1.5-1.8 INCHES WILL
BE RUNNING ABOUT 2 STD DEVIATIONS ABOVE NORMAL. AS INDICATED BY
THE LATEST WRF QPF FORECAST AT LEAST A COUPLE MORE ROUNDS OF
THUNDERSTORMS CAN BE EXPECTED. WILL LIKELY SEE A FEW HOURS BREAK
BETWEEN EACH ROUND BUT SINCE MESOSCALE EVENTS CANT BE TIMED WILL
JUST BLANKET HIGH POPS THROUGH SATURDAY EVENING. MODELS CONTINUE
TO PING THE SATURDAY AFTN/EVENING TIME FRAME AS THE PERIOD OF THE
STRONGEST OVERALL LIFT AS TROUGH AXIS APPROACHES FROM THE WEST AND
SFC/850 MB FRONTS PUSH ACROSS THE AREA. LOW LEVEL SHEAR WILL
REMAIN SUPPORTIVE OF ISOLATED SEVERE THROUGH SATURDAY EVENING. SPC
HAS OUTLOOKED MOST OF THE CWA IN SLIGHT RISK FOR DAY 2. HPC IS
FORECASTING SOME IMPRESSIVELY HEAVY RAINFALL AMOUNTS FOR THIS
EVENT...WIDESPREAD TOTALS OF 3 TO 5 INCHES OVER THE ENTIRE CWA.
GIVEN THE ONGOING DROUGHT CONDITIONS AND HIGH FFG VALUES WILL HOLD
OFF ON ISSUING A WATCH AT THIS TIME. HOWEVER...WILL BEEF UP
RAINFALL FCST IN THE HWO A BIT...MAINLY FOR THE NORTH AND MENTION
POSSIBILITY OF ISOLATED FLOODING ISSUES.

SFC DRYLINE AND UPPER TROUGH AXIS WILL PUSH ACROSS SE TX LATE
SATURDAY NIGHT ENDING THE PRECIP. TEMPS SUNDAY WILL LIKELY GET
VERY WARM ESPECIALLY OVER WESTERN ZONES WITH THE SUNSHINE
RETURNING. COLD FRONT WILL CROSS SE TX LATE SUNDAY. DRY AND
PLEASANT CONDITIONS ARE IN STORE FOR THE FIRST HALF OF NEXT WEEK
AS LONGWAVE TROUGHING OVER THE EAST REINFORCES THE CONTINENTAL
AIRMASS OVER THE AREA. ONSHORE FLOW RETURNS LATE NEXT WEEK AS
TROUGHING DEVELOPS TO THE WEST...SO EXPECT WARM/HUMID CONDITIONS
NEXT WEEKEND.

35

MARINE...
PRESSURE GRADIENT WILL REMAIN TIGHT THROUGH THIS COMING NIGHT WITH
APPROACHING STORM SYSTEM. VERY LONG FETCH ALREADY IN PLACE ACROSS
GULF WITH SOUTHEAST WINDS. WINDS RUNNING ABOUT 20 KTS ACROSS COASTAL
WATERS EARLY THIS MORNING WITH WAVE HEIGHTS 5 TO 7 FEET BUT TRENDING
UPWARD. WILL CONTINUE SCA FOR MARINE REGION. GRADIENT WILL LOOSEN
GRADUALLY LATER ON SATURDAY WITH DEVELOPING PRE-FRONTAL TROUGH OVER
SOUTHEAST TEXAS AND ASSOCIATED FRONTAL BOUNDARY SLIGHTLY FARTHER
NORTHWEST. THIS FRONT INDICATED TO PUSH ACROSS THE MARINE REGION
USHERING A MODERATE OFFSHORE FLOW. WAVE HEIGHTS EXPECTED TO
GRADUALLY LOWER LATE SATURDAY NIGHT TO SUNDAY. PREVIOUS LONG
SOUTHEAST FETCH AND SUSTAINED STRONG ONSHORE FLOW WILL RESULT IN A
SLOWER PROCESS OF LOWERING WAVE HEIGHTS DESPITE OFFSHORE FLOW
USHERED BY COLD FRONT LATER IN THE WEEKEND.  37

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  64  76  61  80 /  80  60  60  40   0
HOUSTON (IAH)              75  67  78  63  83 /  70  60  60  60  10
GALVESTON (GLS)            74  69  76  68  80 /  60  50  60  60  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...
     HOUSTON...MADISON...MONTGOMERY...TRINITY...WALKER...
     WALLER...WASHINGTON.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 11 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
     60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...42
AVIATION/MARINE...39
Hazardous weather outlook, Apr 17, 2:12 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
212 PM CDT FRI APR 17 2009

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-181200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
212 PM CDT FRI APR 17 2009

...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST TEXAS THROUGH
SATURDAY EVENING...

...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DISTURBANCES ROTATING AROUND A STRONG STORM SYSTEM WILL CONTINUE TO
SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF SOUTHEAST TEXAS. SOME OF THE STRONGER STORMS MAY BECOME SEVERE
AND COULD PRODUCE STRONG DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HIGH MOISTURE
LEVELS WILL PERSIST ACROSS MUCH OF THE AREA AND WILL SUPPORT THE THREAT
FOR LOCALLY HEAVY RAINFALL. FLOODING OF STREETS...FEEDER ROADS...SECONDARY
ROADS...LOW WATER CROSSINGS...AND AREA CREEKS AND RIVERS WILL BE POSSIBLE
WHERE TRAINING OF STORMS OCCURS.

.DAY TWO...SATURDAY THROUGH SATURDAY NIGHT

DISTURBANCES ROTATING AROUND A STRONG STORM SYSTEM WILL CONTINUE TO
SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS
OF SOUTHEAST TEXAS. SOME OF THE STRONGER STORMS MAY BECOME SEVERE
AND COULD PRODUCE STRONG DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES. IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HIGH MOISTURE
LEVELS WILL PERSIST ACROSS MUCH OF THE AREA AND WILL SUPPORT THE THREAT
FOR LOCALLY HEAVY RAINFALL. FLOODING OF STREETS...FEEDER ROADS...SECONDARY
ROADS...LOW WATER CROSSINGS...AND AREA CREEKS AND RIVERS WILL BE POSSIBLE
WHERE TRAINING OF STORMS OCCURS.

RAINFALL TOTALS FOR TODAY AND SATURDAY ARE EXPECTED TO AVERAGE 2 TO
4 INCHES. WHERE HEAVY RAINFALL HAS ALREADY OCCURRED...ISOLATED TWO
DAY TOTALS OF 15 TO 20 INCHES ARE POSSIBLE...ESPECIALLY ACROSS PORTIONS
OF NORTHWEST COLORADO COUNTY AND NORTHERN AUSTIN COUNTY. THE THREAT
FOR THE HEAVIEST RAINFALL IS EXPECTED GENERALLY ALONG AND NORTH OF THE
U.S. HIGHWAY 59 CORRIDOR...GENERALLY ALONG AND NORTH OF A LINE FROM
EDNA TO RICHMOND TO HOUSTON TO CLEVELAND TO CORRIGAN.

A COLD FRONT WILL CROSS THE AREA LATE SATURDAY NIGHT ENDING THE RAIN
CHANCES AND SEVERE WEATHER THREAT ACTIVITY SHIFTS TO THE EAST OF THE
AREA.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME THROUGH SATURDAY EVENING.

In the hours before

Local storm report, Apr 17, 1:02 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
102 PM CDT FRI APR 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             WEIMAR                  29.70N 96.78W
04/17/2009  M0.50 INCH       COLORADO           TX   EMERGENCY MNGR

            MARBLE SIZED HAIL REPORTED IN WEIMAR.

1248 PM     HEAVY RAIN       WEIMAR                  29.70N 96.78W
04/17/2009  M5.00 INCH       COLORADO           TX   COUNTY OFFICIAL

            TWO ROADS CLOSED INCLUDING FM 155...JUST SOUTH OF WEIMAR.

&&

DHELVY
Local storm report, Apr 17, 2:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
237 PM CDT FRI APR 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             WEIMAR                  29.70N 96.78W
04/17/2009  M0.75 INCH       COLORADO           TX   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED IN WEIMAR.

1225 PM     TSTM WND DMG     BRENHAM                 30.16N 96.40W
04/17/2009                   WASHINGTON         TX   LAW ENFORCEMENT

            HARTZ CHICKEN RESTAURANT ROOF BLOWN OFF...RESIDENTIAL
            HOME WINDOWS BLOWN OUT. TREES AND POWER LINES DOWN AROUND
            COUNTY.

1248 PM     HEAVY RAIN       WEIMAR                  29.70N 96.78W
04/17/2009  M5.00 INCH       COLORADO           TX   COUNTY OFFICIAL

            TWO ROADS CLOSED INCLUDING FM 155...JUST SOUTH OF WEIMAR.

0200 PM     HEAVY RAIN       FRELSBURG               29.87N 96.55W
04/17/2009  M10.00 INCH      COLORADO           TX   LAW ENFORCEMENT

            10 INCHES OF RAIN IN NORTHERN COLORADO COUNTY.

0200 PM     HEAVY RAIN       WEIMAR                  29.70N 96.78W
04/17/2009  M8.00 INCH       COLORADO           TX   LAW ENFORCEMENT

0200 PM     HEAVY RAIN       COLUMBUS                29.70N 96.55W
04/17/2009  M4.00 INCH       COLORADO           TX   LAW ENFORCEMENT

&&

DHELVY

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:54 PM CDTSevere Thunderstorm WarningHGXHouston36 min
Apr 16, 8:30 PM CDTSevere Thunderstorm WarningHGXHouston45 min
Apr 17, 10:25 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado50 min
Apr 17, 10:36 AM CDTAreal Flood AdvisoryHGXAustin, Burleson, Colorado, Washington114 min
Apr 17, 11:06 AM CDTFlash Flood WarningHGXColorado114 min
Apr 17, 11:12 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado48 min
Apr 17, 11:24 AM CDTFlood WatchHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more33 hr
Apr 17, 12:13 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller, Washington47 min
Apr 17, 12:21 PM CDTTornado WarningHGXAustin, Colorado, Waller39 min
Apr 17, 12:30 PM CDTTornado WarningHGXAustin, Waller, Washington36 min
Apr 17, 12:45 PM CDTFlash Flood WarningHGXAustin, Colorado, Washington3 hr
Apr 17, 12:53 PM CDTAreal Flood AdvisoryHGXBrazos, Burleson3 hr
Apr 17, 1:38 PM CDTSevere Thunderstorm WarningHGXAustin, Harris, Waller, Washington37 min
Apr 17, 1:58 PM CDTTornado WarningHGXAustin, Harris, Waller, Washington21 min
Apr 17, 2:24 PM CDTAreal Flood AdvisoryHGXAustin, Brazos, Grimes, Harris, Montgomery, Walker and 2 more3 hr
Apr 17, 3:04 PM CDTSevere Thunderstorm WarningHGXColorado56 min
Apr 17, 3:14 PM CDTRiver Flood WarningHGXLavaca65 hr
Apr 17, 3:15 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Harris, Liberty, Montgomery, Waller3 hr
Apr 17, 3:27 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery48 min
Apr 17, 3:33 PM CDTRiver Flood WarningHGXLavaca43 hr
Apr 17, 3:38 PM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Waller, Washington112 min
Apr 17, 3:43 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery47 min
Apr 17, 3:51 PM CDTFlash Flood WarningHGXHarris, Montgomery3 hr
Apr 17, 3:58 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado47 min
Apr 17, 4:01 PM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery59 min
Apr 17, 4:05 PM CDTSpecial Marine WarningHGX115 min
Apr 17, 4:16 PM CDTRiver Flood WarningHGXColorado, Wharton18 hr
Apr 17, 4:20 PM CDTSevere Thunderstorm WarningHGXAustin, Fort Bend, Grimes, Harris, Montgomery, Waller40 min
Apr 17, 4:28 PM CDTFlash Flood WarningHGXHarris, Liberty, Montgomery3 hr
Apr 17, 5:49 PM CDTSpecial Marine WarningHGX73 min
Apr 17, 5:51 PM CDTAreal Flood AdvisoryHGXGalveston54 min
Apr 17, 6:22 PM CDTSpecial Marine WarningHGX83 min
Apr 17, 6:45 PM CDTSpecial Marine WarningHGX90 min

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.